Alert archive / Texas / Winter Storm Warnings in 2017

Winter Storm Warning 2, NWS Amarillo, TX

January 15, 20175 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this winter storm warning at Jan 15, 2017, 12:02 PM CST for 5 counties in Texas; Beaver County, Texas County, Oklahoma. It was in force for 18 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2017, 12:02 PM CST (18:02 UTC)
Expired
Jan 16, 2017, 6:00 AM CST
In force
18 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 142 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 12:54 PM CSTFREEZING RAIN 0.3Miami, TXNUMEROUS LARGE TREE LIMBS SNAPPED ACROSS THE COUNTY.
Jan 15, 1:28 PM CSTFREEZING RAIN 0.25Wheeler, TXISOLATED MINOR TREE DAMAGE FROM ICING. AROUND 1/4 ICE OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS44 KAMA 151802
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CST SUN JAN 15 2017

OKZ002-003-TXZ004-005-009-010-015-160100-
/O.EXP.KAMA.IS.W.0001.000000T0000Z-170115T1800Z/
/O.NEW.KAMA.WS.W.0002.170115T1802Z-170116T1200Z/
TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON...
BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK...
WHEELER
1202 PM CST SUN JAN 15 2017

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY.

* TIMING...TODAY AND TONIGHT

* PRECIP TYPE...EXPECT PERIODS OF LIGHT TO OCCASIONALLY MODERATE
  FREEZING RAIN TO CONTINUE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
  PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE. TEMPERATURES
  MAY RISE ABOVE FREEZING BRIEFLY THIS AFTERNOON ALLOWING RAIN AT
  TIMES. PORTIONS OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL
  SEE A CHANGE TO SLEET AND SNOW OVERNIGHT.

* ACCUMULATIONS...EVENT TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO
  AROUND AN INCH ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
  SNOWFALL TOTALS OF 1 TO 4 INCHES ARE POSSIBLE WITH HIGHEST AMOUNTS
  LIKELY OCCURRING IN THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND
  NORTHWEST TEXAS PANHANDLE.

* IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER OUTAGES
  MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. COMMERCE
  WILL LIKELY BE IMPACTED. ALSO...ICE ON WALKWAYS AND
  DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH AS PORCHES WILL
  MAKE WALKING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

&&

$$

OKZ001-TXZ001>003-006>008-011>014-017-160100-
/O.EXP.KAMA.ZR.Y.0001.000000T0000Z-170115T1800Z/
/O.NEW.KAMA.WW.Y.0002.170115T1802Z-170116T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-
POTTER-CARSON-GRAY-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
CANYON
1202 PM CST SUN JAN 15 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY.

* TIMING...TODAY AND TONIGHT

* PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE THIS
  AFTERNOON ACROSS PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE AND
  MOST OF THE TEXAS PANHANDLE. TEMPERATURES WILL RISE ABOVE FREEZING
  SOME AREAS FOR A PERIOD LEADING TO RAIN, BUT WILL DROP BELOW
  FREEZING AGAIN OVERNIGHT. EXPECT FREEZING RAIN TO CHANGE TO SNOW OR
  SLEET ESPECIALLY WEST OF A LINE FROM PERRYTON TO CLARENDON.

* ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND ONE
  QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW AMOUNTS OF 1
  TO 4 INCHES ARE EXPECTED WITH HIGHEST TOTALS LIKELY IN THE
  NORTHWEST PANHANDLES.

* IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT
  VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES WILL BE
  OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ016-160100-
/O.NEW.KAMA.WW.Y.0002.170115T1802Z-170116T1200Z/
DEAF SMITH-
INCLUDING THE CITY OF...HEREFORD
1202 PM CST SUN JAN 15 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY.

* TIMING...TONIGHT

* PRECIP TYPE...AREAS OF RAIN AND FREEZING RAIN TURNING TO SLEET AND
  SNOW.

* ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND LESS
  THAN ONE QUARTER OF AN INCH...AND WILL MAINLY ACCUMULATE ON
  ELEVATED SURFACES. SNOW AMOUNTS AROUND 1 INCH ARE EXPECTED. HIGHER
  TOTALS WILL LIKELY OCCUR TO THE NORTH AND NORTHEAST IN THE
  NORTHWEST PANHANDLES.

* IMPACTS...AREAS OF POOR VISIBILITY AND SLICK ROADWAYS MAY 
  CREATE DIFFICULT DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ018>020-160000-
/O.EXT.KAMA.ZR.Y.0001.000000T0000Z-170116T0000Z/
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON
1202 PM CST SUN JAN 15 2017

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE THIS
  AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE
  TEXAS PANHANDLE.

* ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN 
  GENERALLY LESS THAN ONE QUARTER OF AN INCH...MAINLY ON 
  ELEVATED SURFACES.

* IMPACTS...THE ICE WILL RESULT IN DANGEROUS DRIVING CONDITIONS. 
  BRIDGES AND OTHER ELEVATED SURFACES WILL FREEZE FIRST. IN 
  ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MJG
4 follow-up statements
987 
WWUS44 KAMA 160004
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CST SUN JAN 15 2017

TXZ018>020-160115-
/O.EXP.KAMA.ZR.Y.0001.000000T0000Z-170116T0000Z/
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON
604 PM CST SUN JAN 15 2017

...FREEZING RAIN ADVISORY HAS EXPIRED...

ALTHOUGH PRECIPITATION WILL CONTINUE TONIGHT OVER THE
AREA...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING AND
THEREFORE ANY PRECIPITATION WILL CONTINUE TO BE RAIN. NO FREEZING
RAIN IS EXPECTED AND THEREFORE THE FREEZING RAIN ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

OKZ002-003-TXZ004-005-009-010-015-161100-
/O.CON.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/
TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON...
BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK...
WHEELER
604 PM CST SUN JAN 15 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* TIMING...TODAY AND TONIGHT

* PRECIP TYPE...EXPECT PERIODS OF LIGHT TO OCCASIONALLY MODERATE 
  FREEZING RAIN TO CONTINUE ACROSS THE CENTRAL AND EASTERN 
  OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE. 
  TEMPERATURES MAY RISE ABOVE FREEZING BRIEFLY THIS AFTERNOON 
  ALLOWING RAIN AT TIMES. PORTIONS OF THE OKLAHOMA AND NORTHERN 
  TEXAS PANHANDLE WILL SEE A CHANGE TO SLEET AND SNOW OVERNIGHT.

* ACCUMULATIONS...EVENT TOTAL ICE ACCUMULATIONS OF ONE QUARTER 
  TO AROUND AN INCH ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. SNOWFALL TOTALS OF 1 TO 4 INCHES ARE POSSIBLE WITH 
  HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN 
  OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

* IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER 
  OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS 
  POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON 
  WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH 
  AS PORCHES WILL MAKE WALKING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

&&

$$

OKZ001-TXZ001>003-006>008-011>014-016-017-161100-
/O.CON.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-
POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
HEREFORD...CANYON
604 PM CST SUN JAN 15 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

* TIMING...TODAY AND TONIGHT

* PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE THIS 
  AFTERNOON ACROSS PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE 
  AND MOST OF THE TEXAS PANHANDLE. TEMPERATURES WILL RISE ABOVE 
  FREEZING SOME AREAS FOR A PERIOD LEADING TO RAIN... BUT WILL 
  DROP BELOW FREEZING AGAIN OVERNIGHT. EXPECT FREEZING RAIN TO 
  CHANGE TO SNOW OR SLEET ESPECIALLY WEST OF A LINE FROM 
  PERRYTON TO CLARENDON.

* ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND 
  ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW 
  AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH HIGHEST TOTALS 
  LIKELY IN THE NORTHWEST PANHANDLES.

* IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING 
  CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT 
  VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES 
  WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME 
  VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
217 
WWUS44 KAMA 160021
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CST SUN JAN 15 2017

OKZ002-003-TXZ004-005-009-010-015-161100-
/O.CON.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/
TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON...
BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK...
WHEELER
621 PM CST SUN JAN 15 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* TIMING...TONIGHT

* PRECIP TYPE...EXPECT PERIODS OF LIGHT TO OCCASIONALLY MODERATE
  FREEZING RAIN TO CONTINUE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
  PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE. PORTIONS OF
  THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE A CHANGE TO
  SLEET AND SNOW OVERNIGHT.

* ACCUMULATIONS...EVENT TOTAL ICE ACCUMULATIONS OF ONE QUARTER 
  TO AROUND AN INCH ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. SNOWFALL TOTALS OF 1 TO 4 INCHES ARE POSSIBLE WITH 
  HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN 
  OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

* IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER 
  OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS 
  POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON 
  WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH 
  AS PORCHES WILL MAKE WALKING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

&&

$$

OKZ001-TXZ001>003-006>008-011>014-016-017-161100-
/O.CON.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-
POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
HEREFORD...CANYON
621 PM CST SUN JAN 15 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

* TIMING...TONIGHT

* PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE ACROSS
  PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS
  PANHANDLE. EXPECT FREEZING RAIN TO CHANGE TO SNOW OR SLEET
  ESPECIALLY WEST OF A LINE FROM PERRYTON TO CLARENDON.

* ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND 
  ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW 
  AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH HIGHEST TOTALS 
  LIKELY IN THE NORTHWEST PANHANDLES.

* IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING 
  CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT 
  VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES 
  WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME 
  VERY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SCHNEIDER
253 
WWUS44 KAMA 160709
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
109 AM CST MON JAN 16 2017

OKZ002-003-TXZ004-005-009-010-015-161200-
/O.CON.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/
TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON...
BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK...
WHEELER
109 AM CST MON JAN 16 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* TIMING...TONIGHT

* PRECIP TYPE...PORTIONS OF THE OKLAHOMA AND NORTHERN TEXAS
  PANHANDLE WILL SEE A CHANGE TO SLEET AND SNOW OVERNIGHT.

* ACCUMULATIONS...SNOWFALL TOTALS UP TO 6 INCHES ARE POSSIBLE WITH
  HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN
  OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

* IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER 
  OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS 
  POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON 
  WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH 
  AS PORCHES WILL MAKE WALKING HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

&&

$$

TXZ018>020-161200-
/O.EXA.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON
109 AM CST MON JAN 16 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* TIMING...TONIGHT

* PRECIP TYPE...EXPECT FREEZING RAIN TO CHANGE TO SNOW. 

* ACCUMULATIONS...LIGHT ADDITIONAL ICE ACCUMULATION POSSIBLE PRIOR TO
  CHANGE OVER TO SNOW. SNOW AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED
  WITH LOCALLY HIGHER AMOUNTS.

* IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING 
  CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT 
  VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES 
  WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME 
  VERY SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

OKZ001-TXZ001>003-006>008-011>014-016-017-161200-
/O.CON.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-
POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
HEREFORD...CANYON
109 AM CST MON JAN 16 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* TIMING...TONIGHT

* PRECIP TYPE...FREEZING RAIN CHANGING  OVER TO SNOW.

* ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND ONE
  QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW AMOUNTS OF 1
  TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS.

* IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING 
  CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT 
  VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES 
  WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME 
  VERY SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
389 
WWUS44 KAMA 161148
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
548 AM CST MON JAN 16 2017

OKZ002-003-TXZ004-005-009-010-015-161300-
/O.EXP.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/
TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON...
BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK...
WHEELER
548 AM CST MON JAN 16 2017

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

WHILE SNOW IS EXPECTED TO CONTINUED ACROSS THE CENTRAL
OKLAHOMA PANHANDLE UNTIL 8 AM...NEW ACCUMULATIONS OF LESS THAN ONE
INCH ARE POSSIBLE. SLICK ROAD CONDITIONS ARE ALSO EXPECTED TO
PERSIST FOR THE NEXT SEVERAL SHOULD...SO DRIVERS SHOULD USE EXTREME
CAUTION WHEN GETTING ON THE ROADWAYS.


$$

OKZ001-TXZ001>003-006>008-011>014-016>020-161300-
/O.EXP.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-
POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
548 AM CST MON JAN 16 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

WHILE SNOW IS EXPECTED TO CONTINUED ACROSS THE WESTERN OKLAHOMA AND
FAR NORTHWESTERN TEXAS PANHANDLES UNTIL 8 AM...NEW ACCUMULATIONS OF
LESS THAN ONE INCH ARE POSSIBLE. SLICK ROAD CONDITIONS ARE ALSO
EXPECTED TO PERSIST FOR THE NEXT SEVERAL HOURS...SO DRIVERS SHOULD
USE EXTREME CAUTION WHEN GETTING ON THE ROADWAYS.

$$

14

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 15, 5:30 AM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Jan 15, 5:30 AM CST, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
530 AM CST Sun Jan 15 2017

.AVIATION...12Z TAFs...LIFR to IFR conditions is expected to
occur through Monday morning.  Freezing rain has ended at KDHT,
while KAMA should change over to rain AFT 15/14Z and KGUY AFT
15/17Z. Moderate to heavy rain showers, with embedded thunderstorms,
will move across the region as an upper low passes southeast of the
area. Periods of fog or mist will be likely at all terminals, with
best chances at KDHT.  As the low passes to the east, colder air
will filter in and change all precip to snow AFT 16/00Z with
freezing fog possible.  After the TAF period, clearing conditions
should occur Monday afternoon.

Bieda

&&

.PREV DISCUSSION... /Issued 525 AM CST Sun Jan 15 2017/

DISCUSSION...
The well advertised freezing rain and ice storm event are well
underway in the OK and TX Panhandles. Largest accumulations of ice on
the order of one half of an inch or more have occurred in the Ice
Storm warning area with generally less than one quarter of an inch
ice accumulation in the Freezing Rain Advisory area. In addition,
several reports of power outages along with tree damage have been
observed. Expect rain and freezing rain with embedded tstms to
continue this morning across most of the area as temperatures hover
near freezing. Current winter weather highlights will remain intact
until expiration at Noon CST today.

The strong, closed upper level low currenly located over nwrn Mexico
will move east northeast to near extreme sern NM by late this
afternoon, then track northeast into nwrn OK by 12Z Monday. All
numerical weather models are in decent agreement on the projected
path of this storm system and were accepted. As temperatures climb
above freezing later today, expect periods of rain and tstms with
potentially heavy rain at times. A few of the stronger storms that
develop may be capable of producing small hail.

Then as the cold core of the upper level low pressure system tracks
just to the southeast of the fcst area tonight into early Monday, a
variety of winter precipitation is anticipated, including light
sleet, light snow, and a brief period of light freezing rain psbly
across the nern zones. The greatest threat for accumulating snows
will be across the nwrn half of the fcst area, generally along and nw
of highway 60. At this time...highest snowfall totals on the order of
3 to 4 inches will likely be in the far nwrn counties with lower
amounts of 1 to 2 inches along and northwest of highway 60. Less than
one inch of snowfall accumulation is foreseen in the southeast third
of the TX Panhandle. Additional winter weather highlights will likely
become necessary for tonight across parts of the OK and TX Panhandles,
and will defer that decision to the next shift. Would like to allow
current freezing rain and ice storm highlights to play out first.

Dry weather and moderating temperatures are then expected for Tuesday
through Friday. Medium range models suggest another upper level low
pressure system may impact the srn high plains on Saturday. However,
they continue to disagree on the important details such as projected
path and strength. Therefore, have gone with a model consensus
solution for this fcst pckg pending better agreement.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...Ice Storm Warning until noon CST today for the following zones:
     Hemphill...Lipscomb...Ochiltree...Roberts...Wheeler.

     Freezing Rain Advisory until noon CST today for the following
     zones: Armstrong...Carson...Collingsworth...Dallam...
     Donley...Gray...Hansford...Hartley...Hutchinson...Moore...
     Oldham...Potter...Randall...Sherman.

OK...Ice Storm Warning until noon CST today for the following zones:
     Beaver...Texas.

     Freezing Rain Advisory until noon CST today for the following
     zones: Cimarron.

&&

98/2
Hazardous weather outlook, Jan 15, 5:40 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
540 AM CST SUN JAN 15 2017

OKZ001>003-TXZ001>020-152200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
540 AM CST SUN JAN 15 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF LIGHT TO OCCASIONALLY MODERATE FREEZING RAIN ARE EXPECTED
THIS MORNING ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. AN
ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON TODAY FOR THE CENTRAL
AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS
PANHANDLE...WHERE TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO THREE
QUARTERS OF AN INCH ARE ANTICIPATED. IN ADDITION...A FREEZING RAIN
ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR THE REMAINDER OF THE
OKLAHOMA AND TEXAS PANHANDLES EXCEPT DEAF SMITH COUNTY. TOTAL ICE
ACCUMULATIONS SHOULD REMAIN GENERALLY LESS THAN ONE QUARTER OF AN
INCH IN THIS AREA.

THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS
AT THIS TIME. HOWEVER...HEAVY RAIN MAY ACCOMPANY THE STRONGEST
STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING.

LIGHT SLEET AND LIGHT SNOW ARE EXPECTED TO DEVELOP TONIGHT ACROSS
MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. TOTAL SNOWFALL
ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE ALONG AND NORTHWEST
OF HIGHWAY 60...WITH THE HIGHEST TOTALS IN THE FAR NORTHWEST SECTIONS
OF THE AREA. SNOWFALL ACCUMULATIONS SHOULD REMAIN LESS THAN ONE INCH
IN THE SOUTHEAST THIRD OF THE TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW MAY CONTINUE INTO MONDAY MORNING ACROSS THE OKLAHOMA
PANHANDLE AND PARTS OF THE NORTHERN TEXAS PANHANDLE. LITTLE TO NO
ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Local storm report, Jan 15, 7:03 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 AM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     FREEZING RAIN    7 E AMARILLO            35.20N 101.69W
01/15/2017  E0.25 INCH       POTTER             TX   PUBLIC

&&

EVENT NUMBER AMA1700100

BIEDA
Local storm report, Jan 15, 7:14 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 AM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FREEZING RAIN    PAMPA                   35.55N 100.96W
01/15/2017  M0.20 INCH       GRAY               TX   PUBLIC

&&

EVENT NUMBER AMA1700101

BIEDA
Local storm report, Jan 15, 10:26 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 AM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     FREEZING RAIN    GUYMON                  36.69N 101.48W
01/15/2017  U0.00 INCH       TEXAS              OK   EMERGENCY MNGR

            BROKEN TREE LIMBS REPORTED THROUGHOUT TEXAS COUNTY AND
            GUYMON SPECIFICALLY. SPORATIC POWER OUTAGES HAVE BEEN
            OCCURRING.

&&

EVENT NUMBER AMA1700102

MJG
Local storm report, Jan 15, 10:45 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1045 AM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     FREEZING RAIN    GRUVER                  36.26N 101.41W
01/15/2017  M0.50 INCH       HANSFORD           TX   PUBLIC

            0.5 IN OF ICE REPORTED FROM GRUVER... TX

&&

EVENT NUMBER AMA1700103

MARGRAVE
Local storm report, Jan 15, 10:55 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1055 AM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FREEZING RAIN    DARROUZETT              36.45N 100.33W
01/15/2017  M0.50 INCH       LIPSCOMB           TX   FIRE DEPT/RESCUE

            REPORT FROM 4SW OF DARROUZETT. 0.5 INCH ICE... TREE
            LIMBS DIAMETER OF 8 IN. DOWN ... POWER OFF AT TIME OF
            CALL.

&&

EVENT NUMBER AMA1700104

MARGRAVE
Local storm report, Jan 15, 11:22 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1122 AM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     FREEZING RAIN    GUYMON                  36.69N 101.48W
01/15/2017  E0.25 INCH       TEXAS              OK   LAW ENFORCEMENT

            OFFICER COMING IN FROM PATROL STATED THERE IS 0.25
            INCHES OF ICE ON TREES ... ROADS ARE WET BUT STARTING TO
            FREEZE. MANY TREE LIMBS DOWN.

&&

EVENT NUMBER AMA1700105

MARGRAVE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 12:02 PM CSTWinter Weather AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 9 more18 hr

Nearby

Winter Storm Warnings in Texas, 2017Winter Storm Warnings in Oklahoma, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.